# SDR 98ZZZX2038

- Difficulty date: March 3, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N316T
- Make and model: Piper PA-18 105
- Aircraft serial: 182430
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Muffler
- Part number: 1243700
- Condition: Failed
- Location: Eng Exhaust
- Stage of operation: IN
- Nature of condition: R
- Precautionary procedure: K

## Discrepancy

PILOT COMPLAINED THAT ENGINE WOULD NOT DEVELOP RATED RPM AND SEEMED TO BE RICH ON OCCASSION.  POWER LOSS SIGNIFICANT.  PROBLEM TRACED TO MUFFLER TAILPIPE BLOCKAGE FROM INTERNAL PIECE OF METAL THAT WOULD INTERMITTENTLY SLIDE ACROSS TAILPIPE AND COMPLETELY BLOCK EXHAUST FROM EXITING MUFFLER ASSEMBLY.  MUFFLER IN GOOD CONDITION IN ALL OTHER RESPECTS.  FLAME TUBE INTACT.  LOOSE PIECE OF METAL INSIDE MUFFLER IS PERFECT LENGTH AND WIDTH TO COMPLETELY BLOCK EXHAUST.  METAL HAD TO FALL OFF FROM INSIDE OF MUFFLER SUBASSEMBLY.
